Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

On lisinopril, metaprolol. Occasional rapid heartbeat. Wean metaprolol?

I am taking Lisinopril 10 mg once a day and Metoprolol Tartrate 25mg two a day for high blood pressure. I am cutting back on the Metoprolol taking two tablets every other day (for about 5 days now) due to occassional rapid heartbeat since I started taking it. Today I have rapid heartbeat for most of the day. Would weaning off of Metoprolol Tartrate 25mg cause continually rapid heartbeat ?

Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are having Hypertension and taking Lisinopril and Metoprolol, if your Blood pressure is in good control then consult Physician to adjust dose of your Antihypertensive drugs.
Taking Metoprolol irregularly can cause fast heart beat (Palpitation) as it is a Beta Blocker hence it has to be taken regularly.
If you take Beta Blocker it can cause supersensitivity hence withdrawal causes fast heart rate and palpitation.
If by chance Betablocker is to be stopped it should be done by advice of Physician do not wean off metoprolol by yourself as it is dangerous.
Please take your treatment regularly and if any change is required please see your Physician.
To control your BP take less salt, regular exercise and do not smoke .
Please take care
Good Luck.
Dr. Akhilesh Dubey M.D.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor